MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSD-MUSC-006
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 07/19/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2025, a 6mm amplatzer vsd muscular occluder was selected for implant.Prior to vsd procedure, an unknown sized triclip was implanted with no reported issues.The vsd occluder was implanted to close a mitral valvular leak.On (b)(6) 2025, the patient passed away due to hemolysis.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of hemolysis and death was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information, the cause of the reported incidents could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.It should be noted the per the instruction for use (ifu), ¿indications and usage: the amplatzer¿ muscular vsd occluder is indicated for use in patients with a complex ventricular septal defect (vsd) of significant size to warrant closure¿¿ codes removed: medical device problem code: 2993 adverse event without identified device or use problem.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 6mm amplatzer vsd muscular occluder was selected for implant.The patient's condition prior to procedure was reported as unknown.Prior to vsd procedure, an unknown sized triclip was implanted with no reported issues.The vsd occluder was implanted to close a mitral valvular leak.The patient "did well initially after the procedure, but they began to decline a couple of days later." on (b)(6) 2025, the patient passed away due to hemolysis.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22795050
Report Number2135147-2025-04495
Device Sequence Number18221306
Product Code MLV
UDI-Device Identifier00811806011790
UDI-Public(01)00811806011790(17)261231(10)8285048
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-VSD-MUSC-006
Device Catalogue Number9-VSD-MUSC-006
Device Lot Number8285048
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown